Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 10, 2018, 4:02 PM EDT for Volusia County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 4:02 PM EDT (20:02 UTC)
- Expired
- Oct 10, 2018, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 123 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258
WWUS82 KMLB 102002
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
402 PM EDT WED OCT 10 2018
FLZ041-044-102030-
Northern Lake County FL-Inland Volusia FL-
402 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAKE AND CENTRAL
VOLUSIA COUNTIES UNTIL 430 PM EDT...
At 400 PM EDT, Doppler radar was tracking a line of strong
thunderstorm from Lake Woodruff to near Debary, moving north at 30
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Deltona, Debary, and Deland.
LAT...LON 2926 8142 2926 8115 2883 8123 2883 8132
2885 8136 2886 8135 2888 8136 2886 8138
2892 8148 2927 8145 2927 8142
TIME...MOT...LOC 2000Z 197DEG 33KT 2899 8136
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 10, 10:20 AM EDT, 5 hours 42 minutes earlier.
Area forecast discussion, Oct 10, 10:20 AM EDT, 5 hours 42 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1020 AM EDT Wed Oct 10 2018
.DISCUSSION...
...Hazardous Beach and Boating Conditions Continue This Afternoon...
Hurricane Michael continues on its way to reach the Florida
panhandle this afternoon, where is forecast to make landfall as a
major hurricane. Extreme impacts as a consequence of its strong
winds, storm surge and heavy rainfall are expected across northern
Florida into the southeast United States today and tonight.
Locally for east central Florida, high clouds from the outer bands
of Michael are streaming over the local area with showers affecting
the near and offshore waters and coastal sites of Martin to
Indian River counties.
As the day progresses, showers and thunderstorms are expected to
increase in coverage from south to north as Michael makes a NNE to
NE turn later today. A minor adjustment was done to our weather
wording, downgrading the chances of showers and storms for the
inland areas north of Lake Okeechobee for the rest of the morning
but increasing during the afternoon hours. No other changes were
necessary to our forecast.
&&
.AVIATION...
MVFR cigs are affecting some of the east central terminals this
morning and are expected for the rest of the day. SE to SSE winds
of 10 to 15 knots and gusts of 20 to 25 knots will prevail with
reduction in visibilities as SHRA/TSRA develop this afternoon and
move generally to the north.
&&
.MARINE...
Southeast winds near 20 knots and seas near 7 feet were reported
at Buoy 41009 this morning and winds are expected to slightly
turn from the SSE to S this afternoon as Hurricane Michael makes
its way across the Florida Panhandle and starts moving towards the
northeast. At the same time, winds will slowly decrease for the
waters east of the Treasure coast to 15 to 20 knots this afternoon
and the advisory for small craft could be dropped later today.
&&
.CLIMATE...
Additional warm minimum temperature records will likely be tied or
broken across east central Florida today, especially any sites that
miss out on rainfall.
DATE HI-MIN LOW AS OF 8 AM
DAB 10-Oct 76 2017 79
MCO 10-Oct 75 2017 78
SFB 10-Oct 76 2017 78
MLB 10-Oct 80 2017 82
VRB 10-Oct 79 2017 82
FPR 10-Oct 79 1919 81
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EDT Thursday for Flagler Beach
to Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory until 4 PM EDT this afternoon for Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm.
&&
Negron/Pendergrast/GlittoHazardous weather outlook, Oct 10, 5:01 AM EDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Melbourne FL 501 AM EDT Wed Oct 10 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-102115- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 501 AM EDT Wed Oct 10 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Hurricane Michael continues to advance northward in the northern Gulf and is expected to make landfall this afternoon in the FL Panhandle. Peripheral squall like showers and storms will move north across east central FL today. These showers and storms will be capable of producing dangerous lightning strikes, wind gusts of 40 to 50 MPH and heavy rainfall in a short period of time, leading to accumulations of 1 inch with locally higher amounts that may contribute to flooding of low areas. An isolated tornado or two is possible in these squalls north and west of Interstate 4 where a marginal risk of severe weather is forecast. An isolated waterspout over the Atlantic waters is also possible. Shower and storm motion will be to the north/northwest at 30 to 35 mph as Hurricane Michael pushes northward through this afternoon. .RIP CURRENT IMPACT... Gusty southeast winds and long period swell will produce a Moderate Risk for rip currents. Rip current activity will be present all day, but is highest in the hours surrounding low tide, which occurs in the mid afternoon today. Always swim in sight of a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Gusty showers and storms associated with the outer rainbands of Hurricane Michael will be capable of producing wind gusts over 35 knots today over inland lakes, the Intracoastal and open Atlantic waters. Mariners should keep watch for quick moving showers from the south and seek safe harbor when skies look threatening. .WIND AND SEA IMPACT... Poor to hazardous boating conditions continue today with south to southeast winds of 15 to 20 knots producing seas of 6 to 8 feet over the coastal waters. A Small Craft Advisory remains in effect for nearshore waters north of Sebastian Inlet and for all offshore zones. Small craft should still exercise caution south of Sebastian for seas of 5 to 6 feet and SE winds 10 to 15 knots. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Hurricane Michael will move quickly to the northeast after landfall, approaching the Mid Atlantic by late Thursday. Coverage of showers and storms will decrease through the weekend as dry air moves in behind a weak frontal boundary. Hazardous beach and boating conditions will slowly diminish through late week as Michael lifts to the northeast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Smith
In the hours before
Special weather statement, Oct 10, 2:59 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
259 PM EDT WED OCT 10 2018
FLZ045-046-053-101930-
Osceola FL-Orange FL-Seminole FL-
259 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE...WESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 330 PM EDT...
At 257 PM EDT, Doppler radar was tracking line of strong
thunderstorms and strong gusty squalls located along a line
extending from near Winter Garden to near Poinciana, moving
northeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Apopka, Windermere, and Ocoee.
LAT...LON 2863 8166 2879 8145 2878 8142 2882 8139
2819 8129 2809 8145 2814 8146 2814 8152
2820 8152 2826 8156 2826 8165
TIME...MOT...LOC 1857Z 227DEG 27KT 2853 8163 2808 8160
RodriguezLocal storm report, Oct 10, 3:19 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
319 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND GST KISSIMMEE AIRPORT 28.29N 81.44W
10/10/2018 M40 MPH OSCEOLA FL AWOS
PEAK GUST OF 35 KNOTS FROM THE SW.
&&
GLITTOSpecial weather statement, Oct 10, 3:30 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Melbourne FL
330 PM EDT WED OCT 10 2018
FLZ041-044>046-102000-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
330 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...EAST CENTRAL
LAKE...WESTERN ORANGE AND CENTRAL VOLUSIA COUNTIES UNTIL 400 PM
EDT...
At 329 PM EDT, Doppler radar was tracking a line of strong
thunderstorms and strong gusty squalls along a line extending from
Apopka to Celebration. Movement was north at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee.
LAT...LON 2849 8121 2835 8139 2835 8149 2882 8158
2910 8136
TIME...MOT...LOC 1929Z 198DEG 41KT 2873 8157 2832 8152
RodriguezSpecial weather statement, Oct 10, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
402 PM EDT WED OCT 10 2018
FLZ041-044-102030-
Northern Lake County FL-Inland Volusia FL-
402 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAKE AND CENTRAL
VOLUSIA COUNTIES UNTIL 430 PM EDT...
At 400 PM EDT, Doppler radar was tracking a line of strong
thunderstorm from Lake Woodruff to near Debary, moving north at 30
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Deltona, Debary, and Deland.
LAT...LON 2926 8142 2926 8115 2883 8123 2883 8132
2885 8136 2886 8135 2888 8136 2886 8138
2892 8148 2927 8145 2927 8142
TIME...MOT...LOC 2000Z 197DEG 33KT 2899 8136
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 4:30 AM EDT | Beach Hazards Statement | MLB | Volusia | 15 hr |
| Oct 10, 2:59 PM EDT | Special Weather Statement | MLB | Orange | 31 min |
| Oct 10, 3:30 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Oct 10, 4:10 PM EDT | Special Weather Statement | MLB | Volusia | 35 min |
| Oct 10, 4:33 PM EDT | Special Marine Warning | MLB | 87 min | |
| Oct 10, 4:37 PM EDT | Special Weather Statement | MLB | Volusia | 23 min |
| Oct 10, 5:14 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.